MAUDE Adverse Event Report: SYNAPSE BIOMEDICAL INCORPORATED NEURX DPS; DIAPHRAGM PACING SYSTEM

SYNAPSE BIOMEDICAL INCORPORATED NEURX DPS; DIAPHRAGM PACING SYSTEM
Model Number 21-0017
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Abscess (1690)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no allegation of a deficiency with the device.The patient did not maintain the electrode exit site as instructed in the ifu.Patient was reminded during a previous encounter to take care of the electrode exit site as instructed in the ifu and did not comply.All indications are that the device operated as intended.
 
Event or Problem Description
Patient contacted synapse to inform of an abscess at the electrode exit site.During a previous compliant where damaged wires were repaired for this patient, it was noted that the patient was not caring for the exit site as directed in the ifus.Patient was reminded to follow the care instructions for the exit site as detailed in the ifus.Synapse advised patient to contact their surgeon to provide medical guidance on treatment.Patient found a local surgeon who could address the abscess and relocate the electrodes to a new exit site.Surgery was conducted (b)(6) 2025 to relocate the electrodes using ultrasound.Electrode exit site was relocated to a location away from the abscess.A new indifferent electrode was tunneled at the new electrode exit site.Electrodes were crimped with new sockets and placed in new electrode connector.A boot was placed on the connector and filled with silicone, per the ifus.Electrodes were tested and the system functioned properly.

Brand Name
NEURX DPS
Common Device Name
DIAPHRAGM PACING SYSTEM
Manufacturer (Section D)
SYNAPSE BIOMEDICAL INCORPORATED
300 artino street
oberlin OH 44074
Manufacturer (Section G)
SYNAPSE BIOMEDICAL INCORPORATED
300 artino street
oberlin OH 44074
Manufacturer Contact
jason fiest
300 artino street
oberlin, OH 44074
4407742488
MDR Report Key23423935
Report Number3005868392-2025-00001
Device Sequence Number9863981
Product Code OIR
UDI-Device Identifier00852184003144
UDI-Public852184003144
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P200018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number21-0017
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexUnknown
Patient Weight91 KG